Idaho, 2014Wildfire in Idaho, June 12 to 18, 2014
June 12 to 18, 2014 · NWS PIH · 1 event in 1 county or zone
A 796 acre wildfire caused by lightning burned for several days about 10 miles east of Firth. No structural damage was caused by the wildfire in open terrain.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 796 acre wildfire caused by lightning burned for several days about 10 miles east of Firth. No structural damage was caused by the wildfire in open terrain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 12, 12:33 PM MST, 7 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 12:33 PM MST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT THU JUN 12 2014
.DISCUSSION...SAT IMAGERY THIS AFTERNOON SHOWS UPPER LOW CIRCULATING
OFF WA/OR COAST WITH SOUTHWEST FLOW OVER EAST IDAHO. WEAK ECHOES ON
RADAR OVER CASSIA COUNTY ALONG AN IMPULSE OF ENERGY LIFTING OUT OF
THE GREAT BASIN. EXPECT THIS IMPULSE TO HELP TRIGGER THUNDERSTORMS
OVER OUR SOUTHEAST HIGHLANDS THIS EVENING. THIS SHOULD DIMINISH
LATER TONIGHT AS WE BECOME MORE STABLE. AT THE SURFACE...A COLD
FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH WINDS
INCREASING THROUGH THE NIGHT. BY TOMORROW...WINDS WILL BE STRONG
ENOUGH TO WARRANT A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE
PLAIN. HIGH TEMPS TOMORROW WILL BE ABOUT 10 TO 15 DEGREES COOLER AS
A RESULT OF THE COLD FRONTAL PASSAGE. MODELS SHOW UPPER TROUGH
PASSING THROUGH EAST IDAHO BY SATURDAY EVENING. EXPECT TO SEE
SHOWERS AND AFTERNOON THUNDER IN THE VICINITY OF THE TROUGH AXIS.
AFTER SATURDAY...MODELS ARE IN MAJOR DISAGREEMENT WITH THE ECMWF
CLOSING AN UPPER LOW INTO THE PAC NW ON MONDAY AND THE GFS SHOWING A
MORE PROGRESSIVE UPPER TROUGH. GFS HAS TRENDED SLIGHTLY DEEPER WITH
THE TROUGH FROM THE 06Z RUN. 12Z GFS ENSEMBLE MEAN PROPOSED AN EVEN
DEEPER UPPER TROUGH...BUT INDIVIDUAL MEMBERS PROVIDE VERY LITTLE
CONFIDENCE IN LOCATION. 12Z GEM MORE IN-LINE WITH ECMWF...BUT IS
TRENDING TOWARDS A WEAKER UPPER TROUGH BY TUESDAY. HINSBERGER
&&
.AVIATION...UPPER TROUGH NEAR NW COAST EARLY THIS AFTERNOON WITH
RELATIVELY DRY SW FLOW OVERSPREADING SRN IDAHO. ISOLATED CONVECTION
FORMING OVER PORTIONS OF CNTRL AND SRN MOUNTAINS WHILE MID/UPPER
CLOUDS DRIFT ENE THROUGH THE AREA. MODELS SHOW ASSOCIATED DRY COLD
FRONT SWEEPING THROUGH SE IDAHO LATE TONIGHT AS UPPER LOW SWINGS
INTO WASHINGTON/OREGON WITH STRONG GUSTY WSW WINDS ANTICIPATED
THROUGHOUT THE DAY FRIDAY. PRECIPITATION WILL SPREAD INTO THE CNTRL
AND SE MOUNTAINS FRIDAY AFTERNOON AS THE UPPER LOW SHIFTS INTO THE
PANHANDLE. VFR SCT-BKN CLOUD COVER ANTICIPATED THROUGH THE PERIOD
WITH STRONG WINDS FRIDAY. HUSTON
&&
.FIRE WEATHER...UPPER LOW IS MOVING ON SHORE NEAR THE WA/OR BORDER
THIS AFTERNOON CREATING BREEZY CONDITIONS AND THE THREAT OF MOUNTAIN
THUNDERSTORMS THROUGH SUNSET TONIGHT. AS THE LOW CONTINUES TO MOVE
EAST TONIGHT...A DRY COLD FRONT WILL PASS THROUGH EARLY FRIDAY
MORNING WHICH WILL CREATE STRONG GUSTY SOUTHWEST WINDS BEGINNING
AROUND 0300 MDT AND LAST THROUGH SUNSET. ONCE AGAIN...AFTERNOON
THUNDERSTORMS ARE A THREAT IN THE MOUNTAINS FRIDAY AFTERNOON. A
SHORTWAVE BEHIND THIS LOW WILL CONTINUE BREEZY AFTERNOONS AND
MOUNTAIN THUNDERSTORMS ON SATURDAY AND TO A LESSER EXTENT ON SUNDAY.
EP
&&
.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM TO 9
PM MDT FRIDAY IDZ020-021.
&&
In the hours before
Special weather statement, Jun 12, 6:29 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT THU JUN 12 2014
IDZ017-021>023-130230-
CARIBOU ID-ONEIDA ID-BONNEVILLE ID-POWER ID-CASSIA ID-BANNOCK
ID-BLAINE ID-
729 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 830 PM MDT
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF WEAK SHOWERS FROM OAKLEY AND CITY OF ROCKS NORTHEAST TO
POCATELLO AND FORT HALL. WIND GUSTS AROUND 50 MPH CAN BE
EXPECTED...ALONG WITH AREAS OF BLOWING DUST AND VISIBILITIES REDUCED
TO AROUND ONE MILE.
LOCATIONS IMPACTED INCLUDE...
ELBA...
IDAHOME...
FORT HALL BANNOCK PEAK...
POCATELLO...
ROCKLAND...
LAT...LON 4200 11422 4224 11424 4301 11239 4302 11126
4199 11344
TIME...MOT...LOC 0127Z 255DEG 11KT 4301 11190 4235 11368
DMHSpecial weather statement, Jun 12, 7:15 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT THU JUN 12 2014
IDZ022>025-130345-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK
ID-FRANKLIN ID-
815 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 945 PM MDT
AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
HOLBROOK TO PRESTON..AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MAPLETON...
HOLBROOK...
MALAD...
BANIDA AND MINK CREEK...
SWAN LAKE...
LAT...LON 4255 11262 4256 11145 4201 11160 4201 11313
TIME...MOT...LOC 0215Z 246DEG 17KT 4213 11278 4214 11189
DMH
Special weather statement, Jun 12, 7:27 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
827 PM MDT THU JUN 12 2014
IDZ020-021-023-130330-
CARIBOU ID-BINGHAM ID-POWER ID-BANNOCK ID-
827 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 930 PM MDT
AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AMERICAN FALLS..MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STERLING...
CHUBBUCK AND POCATELLO...
SPRINGFIELD...
FORT HALL BUFFALO LODGE AND PINGREE...
FORT HALL CITY...
FORT HALL EAGLE LODGE... ROCKFORD AND FORT HALL PUTNAM LODGE...
MORELAND...
BLACKFOOT AND FORT HALL YANDELL MOUNTAIN...
LAT...LON 4272 11273 4282 11291 4339 11271 4300 11188
TIME...MOT...LOC 0227Z 217DEG 32KT 4284 11272
DMH
Wildfire, Upper Snake River Plain
- When
- June 12, 8:00 PM MST to June 18, 11:00 AM MST
- Where
- Upper Snake River Plain forecast zone
- Reported by
- Park/Forest Service
A 796 acre wildfire caused by lightning burned for several days about 10 miles east of Firth. No structural damage was caused by the wildfire in open terrain. The fire began the evening of June 12th due to thunderstorms and was contained by June 18th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 12, 201412 injured · $404 million · 4.5 in hail · 51 events
- Flash Flooding and Hail in Texas, June 12 to 13, 20141 death · $291,000 · 2 in hail · 17 events
- Tornadoes and Hail in Texas, June 12, 2014$437,000 · EF2 · 33 events
- Tornado and Hail in Mississippi, June 12, 20141 injured · $100,000 · EF1 · 4 events
- Flash Flooding in New York, June 12 to 13, 2014$170,000 · 4 events
- Flash Flooding and Damaging Wind in Virginia, June 12, 2014$53,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Arkansas, June 12, 2014$38,000 · 1 in hail · 9 events
- Flash Flood in West Virginia, June 12, 2014$25,000 · 1 event
- Flooding in Pennsylvania, June 12, 2014$18,000 · 5 events
- Flash Flooding in Maryland, June 12, 20149 events
- Tornado and Hail in Montana, June 12 to 13, 2014EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527178.